MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER GENERAL GLENOSPHERE GUIDE; SURGICAL INSTRUMENT FOR SHOULDER SURGERY

MEDACTA INTERNATIONAL SA SHOULDER GENERAL GLENOSPHERE GUIDE; SURGICAL INSTRUMENT FOR SHOULDER SURGERY
Catalog Number 04.01.10.0094
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 13 january 2020 lot 1850396: (b)(4) items manufactured and released on 17-apr-2018.No anomalies found related to the problem.To date, 2 other similar events have been reported.Three equal devices (same lot and reference number) have been reported in this complaint.Preliminary investigation performed by r&d shoulder manager: the provided pictures show that the terminal end of the "glenosphere guides" is scratched and outwardly deformed, which is likely the cause for the implant not to slide freely on the guide.Inspection of the damaged items is required to better understand the deformation of the hexagonal recess.Visual inspection performed by r&d shoulder manager: the instruments are confirmed to be damaged on both the outer surface and the hexagonal recess.Additional implant involved in the complaint, batch review performed on 13 january 2020 shoulder general 04.01.10.0094 glenosphere guide lot.1859419 lot 1859419: (b)(4) items manufactured and released on 02-jul-2019.No anomalies found related to the problem.To date, no other similar events have been reported.
 
Event or Problem Description
During the primary shoulder surgery, while putting on the glenosphere, it was observed that the glenosphere guides were damaged on the proximal end around the hex recess.One guide was damaged to the point that the screwdriver would not fit in.The second guide was not useable as it would push the glenosphere off the taper when trying to extract the guide.The agent had a second reverse tray available, and the guides in that tray seemed sufficient initially, but the surgery could not get the glenosphere to slide over the guide at all.It was observed that these guides were too bradded at the top and the last 2mm of the guide were too large for the glenosphere to fit over.The surgeon completed the case without the guides and used a retainment screw to help implant the glenosphere.There was a 3-hour delay in the case.Additional anesthesia had to be administered.The guides came from loaner sets.The surgery was completed successfully.

Brand Name
SHOULDER GENERAL GLENOSPHERE GUIDE
Common Device Name
SURGICAL INSTRUMENT FOR SHOULDER SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9675478
Report Number3005180920-2020-00025
Device Sequence Number11334898
Product Code LXH
UDI-Device Identifier07630971210301
UDI-Public07630971210301
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.01.10.0094
Device Lot Number1850396
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2020
Initial Report FDA Received Date02/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR